MAUDE Adverse Event Report: CORDIS CORPORATION SABER 5MM4CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 5MM4CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48005004X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing process that can be related to the reported complaint.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a piece of the tip of a 5mm 4cm 150 saber percutaneous transluminal angioplasty (pta) was broken off.There was no reported patient injury.The balloon was not inserted into the patient.Since the defect was detected during preparation.The device is expected to be returned for evaluation.The device was stored and handled per the instructions for use (ifu).The was device prepped per the ifu.The catheter was not re-shaped by the user.The physician noticed anomaly that the tip was broken during preparation.There was no contact with the patient.The procedure was successfully completed using a new balloon.Other additional procedural details were requested but are unknown.
 
Additional Manufacturer Narrative
Complaint conclusion: a piece of the tip of a 5mm x 4cm x 150 saber percutaneous transluminal angioplasty (pta) was broken off.There was no reported patient injury.The balloon was not inserted into the patient, since the defect was detected during preparation.The device was stored and handled per the instructions for use (ifu).The was device prepped per the ifu.The catheter was not re-shaped by the user.The physician noticed anomaly that the tip was broken during preparation.There was no contact with the patient.The procedure was successfully completed using a new balloon.Other additional procedural details were requested but are unknown.One product was returned for analysis.A non-sterile saber 5mm x 4cm (b)(4) was received coiled inside of a clear plastic bag.Per visual analysis, a separation was observed at the distal tip.The separated section was not received for analysis.No other damages or anomalies were observed of the returned part.The tip separation was confirmed.The unit was sent for a sem analysis to determine the cause of the distal tip separation.The saber tip separated could be observed on pictures.The soft tip (blue tip) separated, was not received for analysis.The received section of the separation was scanned under sem station in order to determine the root cause of the separation.It can be observed the mating sites where the soft tip is fuse to the balloon and inner body.The received separated section of the tip presented evidence of elongations at the surrounding areas of the separation.A product history record (phr) review of lot 82163394 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿distal tip - separated during prep¿ was confirmed by device analysis.Results revealed the mating sites where the soft tip is fused to the balloon and inner body presented evidence of elongations.These elongations suggest that the tip separated area was induced to stretching/pulling events that exceeded the tip material yield strength prior to the separation.Therefore, procedural or handling factors likely contributed to the reported event.Extreme care needs to be taken when the balloon cover is removed, and the device is prepped for use.According to the safety information in the instructions for use ¿proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ neither the phr review nor the product analysis suggests that the found damages could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
SABER 5MM4CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key9862983
Report Number9616099-2020-03585
Device Sequence Number16810233
Product Code LIT
UDI-Device Identifier20705032069530
UDI-Public20705032069530
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number48005004X
Device Catalogue Number48005004X
Device Lot Number82163394
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2020
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer04/01/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date04/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1